Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Multiple medications, loss of libido and hair - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   I am at a loss. Iwas taking 50mcg synthroid and in 3 months my tsh went from4.55 to 1.3 and my testosterone went from 270 to 400-so improvements there. I have more energy; however, my hair is thinning badly, my breasts are enlarged-very embarassing. I weight 185 and am 5'10" and despite working out 6 days a week for months I cant lose a pound. I have a listlessdepressed feeling-things aren't as much fun. Interestingly my endo. had me stop taking mga man vitamin, by GNC, and I lost energy right away. On synthroidalone iswhenall thisweight, hair loss, lack of interest became a problem. I am thinking of quitting syntroid and just taking the vitamin supplements again. Please help with any suggestions. Iwant to lose weight, decrease breast size, have better outlook and get that zest back. Should I quit he synthroid and go to the family doc for mood. Or is there stuff I can do for the hair, weight, mood-maybe alter synthroidor add to it.
User :   HiI amhoping you can direct me beside synthroid I take 1mg ativan 3x for gad, and 1mg hytrin for bph
User :   let me read your query
Doctor :   Are you there
User :   yes I was cut off
Doctor :   Hio
Doctor :   I am here
User :   ok what do you think I should do stop syntrhroid or go on other stuff
Doctor :   what is your age?
User :   61
User :   endo has me for more tests in nov. thinking of adding testoterone but I am sick of this result so far
Doctor :   Actually it a slightly tricky situation for your doctor to choose the right antihypertensive and right dose for thyroid problem
Doctor :   'HYTRIN' is an antihypertensive which can cause certain side effects that you display
User :   I know Idon't know what to do. I a don' want tobe heavy,unhealthy,and lose my hair
Doctor :   During the initial days, you need a more close follow ups with your doctor for corrections of both Synthyroid and Hytrin
Doctor :   If the right concentrations are acheived the symptoms still persist
User :   what does hytrin cause
Doctor :   Low libido, concentrations of free testosterone
Doctor :   Alopecia
User :   oh is there a good alternative
Doctor :   Good that you have stopped Vitamin
User :   thevitaminwasloaded with herbs,sawpalmetto, aginine, etc
Doctor :   The dose of hytrin can be reduced taking your BP under control
Doctor :   Yes I know but it can add to the drug interactions
User :   howso
Doctor :   The other drugs may not be acting completely
User :   issaw palmetto better choice
User :   do you mean synthroid isn't acting enough
Doctor :   It can be
Doctor :   What I suggest you to do is
User :   pleasetell me
Doctor :   1) Speak to your doctor about reducing the dose of Hytrin if the BP is controlled
Doctor :   even to a level of 140/90
Doctor :   2) Increase synthyroid
Doctor :   slightly
User :   hytrin was for prostae enlarge, my bpisfine
Doctor :   Yes
Doctor :   But it can acts on your BP too
User :   yes should I just use saw palmetto instead
Doctor :   Suspend the vitamin supplements for some time
Doctor :   till you see certain benefits in terms of not gaining weight
User :   and will synthroid help with the depressed feeling
Doctor :   Yes
Doctor :   Very much
Doctor :   You should continue on the exercise and diet
User :   ok so increase synthroid and decrease hytrin is saw palmettonot a good choice
Doctor :   yes
User :   is there a better choice for enlarged prostae
Doctor :   Not really
User :   ok that sounds good just what will stop my hair loss
Doctor :   What is the size of the prostrate
Doctor :   Any idea?
User :   1.5times the size
Doctor :   In gms ?
Doctor :   is it causing you symptoms or difficulty in urination?
User :   urologist calls it mild i am not sure, hejust prescribed uroxatral 10mg, my urination s slow and I go toooften but only once at night on the drug
Doctor :   If not, that would be a good decision to reduce the dose of Hytrin
Doctor :   As said earlier, while one is on multiple medications it becomes truly tactic to work closely with doctor
Doctor :   It may sometimes need a weekly or bi weekly follow u
Doctor :   up
User :   ok will do is uroxatral a better choice than hyrtin
Doctor :   and most of the decisions can be taken your primary physician
Doctor :   Both are the same
User :   ok thank you much
Question is related to
Diseases and Conditions
Other doctor chats you may be interested in
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor